68529members
360462posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Steroid Creams

3 REPLIES 3
Highlighted
Member

Re: Steroid Creams

Thanks for the info, I had my 3rd session today and asked about the steroid cream and was told to use it all around the area, apart from the scars, but I have quite a lot of scarring due to the reduction as well as lumpectomy.

 

The other cream they gave me is Zerobase, and I've been told it's ok to use on the scarring.

 

I will do as I'm told but will ask next week when I have my weekly review with the breast care nurse.  At least now I know what to ask for 🙂

 

Snoozy

Highlighted
Member

Re: Steroid Creams

Snoozysuz - you need to get some clear advice from the radiographers on whether you can use steroid creams, and if not, what else you should use instead. I am surprised they haven't given you something more suitable to help heal the wound, such as Intrasite (Hydragel) and Instillagel.

 

Years ago I was prescribed Betnovate for my eczema, but as it is not severe, I didn't use it very often and I don't think it has thinned my skin. More recently the doctor changed the prescription to Eumovate, but as this is difficult to get at the moment, I have now got Hydrocortisone 1% which I think is the least strong corticosteroid cream.

 

I haven't used Hydrocortisone during radiotherapy though. The only thing I have used is aqueous cream which is what the radiographers recommend. You can't use it on broken skin, so as your wound is not healed you need to use a suitable alternative. They gave me Intrasite and Instillagel to use instead of aqueous cream if my skin becomes very sore or breaks down. Fortunately, this has not yet happened (had 22/23 today, last one tomorrow).

 

I'm not sure this is much help, but hope you get some better advice soon.

Highlighted
Member

Re: Steroid Creams

I was advised not to use my steroid cream (Excema sufferer!) and for a while used only E45 Intense Recovery cream and changed to Hydrogel when the skin began to break down. At one point my scar was actually begining to open up which caused a little worry for a few days as it was the last part to actually heal up after months of treatment with district nurses and the hospital. But it all came right in the end. 

As for feeling hot and a bit sore - I don't care what the radiologists say about it being too soon after only one or two treatments - it does get hot and sore and they should try it before coming out with stuff like that!! We get sunburn after an hour in the sun so what's different about RT?

 

Swampy

Highlighted
Member

Steroid Creams

Hi everyone

 

I started RT Mon after being delayed by 3 weeks because my scars weren't healing after lumpectory and reduction.  I have been given a steroid cream (Betnovate) which I have used once, but after talking to some ladies in the waiting room, they all said that they weren't using the steroid cream as it thins the skin.  This has put me off as I suffer from psoriasis (although chemo seemed to killed it off and has only come back in one area) so my skin can be quite thin in areas anyway.

 

Has anyone got any advice on this?  Has anyone had experience of the skin thinning?  I also felt after one treatment that my breast felt hot and a bit sore, like sunburn, but the radiographer said this wouldn't after one session.  Am I just imagining it?  I am using the moisturising cream they gave me, but in two minds about the steroid one.

 

I would appreciate any advice.

 

Susan